MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2050-150
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Abbott vascular (av) analyzed the returned device and confirmed the reported leak in the hub.A review of the complaint handling database found no other similar incidents from this lot.Av reviewed the lot history record and there were no manufacturing nonconformities that would have contributed to this complaint.Av conducted root cause determined the most probable root cause is variability in the gluing process during manufacturing.The issue will be addressed per internal operating procedures.Av will continue to trend the performance of these devices.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, de novo lesion in the non-tortuous right superficial femoral artery (sfa).A 5.0mm x 150mm x 135cm armada 35 balloon dilatation catheter (bdc) was prepped without issue and advanced to the lesion without resistance.When attempting to inflate the balloon, the device would not hold pressure and leaking of contrast was noted to be coming from the strain relief area of the shaft that connects to the proximal hub.The partially inflated balloon was able to be deflated without difficulty and was withdrawn without resistance.There were no adverse patient effects and no occurrence of a clinically significant delay.A larger unspecified 6.0mm armada bdc was used to successfully complete dilatation.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6528629
Report Number2024168-2017-03724
Device Sequence Number1279256
Product Code LIT
UDI-Device Identifier08717648155222
UDI-Public(01)08717648155222(17)180731(10)50224G1
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue NumberB2050-150
Device Lot Number50224G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1